Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

March 18, 2021Holmes County, Walton County, Florida

NWS Tallahassee, FL issued this special weather statement at Mar 18, 2021, 3:45 AM CDT for Holmes County, Walton County, Florida. It was in force for 75 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 18, 2021, 3:45 AM CDT (08:45 UTC)
Expired
Mar 18, 2021, 5:00 AM CDT
In force
75 min
Issued by
NWS Tallahassee, FL

Counties Holmes County, FL, Walton County, FL

The radar

The Eglin Afb radar (KEVX), 30 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 18, 4:04 AM CDTTSTM WND GST 393 Nne Freeport, FLREPORTED AT FREEPORT HIGH SCHOOL.
Mar 18, 4:19 AM CDTTSTM WND GST 392 Wnw Blue Mountain Bea, FLREPORTED AT ED WALLINE PUBLIC BEACH ACCESS.
Mar 18, 4:38 AM CDTTSTM WND GST 39Mossy Head, FL
Mar 18, 4:59 AM CDTTSTM WND GST 44Holmes County Airport, FLMEASURED AT K1J0 AWOS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1019 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

173 
WWUS82 KTAE 180845
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
445 AM EDT Thu Mar 18 2021
 
FLZ007>010-012-108-112-181000-
Coastal Bay FL-Central Walton FL-Holmes FL-Inland Bay FL-
South Walton FL-North Walton FL-Washington FL-
445 AM EDT Thu Mar 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAY...WALTON...
HOLMES AND WESTERN WASHINGTON COUNTIES UNTIL 600 AM EDT/500 AM
CDT/...

At 445 AM EDT/345 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 11 miles south of Andalusia
to near Navarre Beach. Movement was east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Vernon, Santa Rosa Beach, De Funiak Springs, Bonifay, Graceville,
Eglin Air Force Base, Union, Liberty, Live Oak, Freeport, Paxton,
Ponce De Leon, Caryville, Esto, Westville, Ebro, Noma, Oakwood Hills,
Cluster Springs and Whitehead Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 700 AM EDT/600 AM CDT/ for
the Panhandle of Florida.

LAT...LON 3040 8639 3038 8633 3042 8631 3040 8623
      3041 8624 3042 8626 3043 8625 3038 8617
      3039 8611 3044 8616 3047 8613 3046 8619
      3050 8620 3048 8622 3046 8639 3099 8639
      3099 8551 3021 8595 3031 8618 3037 8640
TIME...MOT...LOC 0845Z 250DEG 21KT 3114 8649 3033 8690 

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Mar 18, 2:30 AM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Mar 18, 2:30 AM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
330 AM EDT Thu Mar 18 2021

...ISOLATED SEVERE STORMS ARE EXPECTED THROUGH THIS AFTERNOON...

.NEAR TERM [Through Tonight]...

An upper level low located near the mid-Mississippi Valley this
morning will track into the Tennessee Valley today while a cold
front moves across the southeast. A line of thunderstorms ahead of
the cold front was pushing into the Florida Panhandle as of 06z this
morning and activity will increase across our western counties over
the next hour or two. These storms will continue to track across
the tri-state area and exit the Big Bend by the evening.
Initially, the hi-res guidance timing was off when compared to
radar, however, more recent runs of the HRRR seem to be handling
current trends better.

Portions of the line have been struggling this morning, however, the
environment is still supportive of severe storms today and a tornado
watch was issued earlier that is in effect through 7am ET for the
western half of the CWA. CAPE values are expected to be around 1000
J/kg today, although instability is a bit more limited inland early
this morning. 50kts and 25-30kts of deep and low level shear,
respectively, are generally expected with the better instability.
SPC removed the enhanced risk from southwest Georgia, leaving the
majority of the CWA in the slight risk. While the threat has
decreased some, mainly across SW GA, it's important to remember that
regardless of the threat level today, isolated severe storms are
still expected and it only takes one storm to impact you.

The severe threat will end by this evening as the storms move east
of the region.

.SHORT TERM [Friday Through Saturday]...

Upper level troughing will deepen over the southeast CONUS.
Meanwhile, a wedge of high pressure will build down into the Tri-
state region with an inverted trough developing off the NE FL/SE GA
coast on Saturday. This will likely result in overcast sky
conditions on Saturday but rain is not expected. Temperatures will
be below seasonal levels with highs in the 60s to around 70 Friday
and ranging from the upper 50s north to lower and mid 60s south.
Lows Friday night will mostly be in the mid to upper 40s.

.LONG TERM [Saturday Night Through Thursday]...

The dry weather will continue with a gradual warming trend through
Tuesday as upper ridging builds in from the west ahead of the next
trough and surface cold front. Rain chances return on Wednesday and
Thursday as the front makes it's way into our forecast area.
Temperatures return to near seasonal levels by Tuesday with highs
in the mid to upper 70s and lows in the upper 40s to lower 50s.

&&

.AVIATION...
[Through 06Z Friday]

A line of severe storms will move through the TAF sites from west to
east today bringing TSRA and gusty winds to each site. Hi-res
guidance is not handling the line well timing wise and timing in the
TAFs of the TSRA is low to medium at best. Lower cigs (MVFR to IFR)
are expected through the morning, however conditions will improve as
the cold front moves through the TAF locations later today.

&&

.MARINE...

Advisory conditions will continue across the local waters through
mid Friday morning. Southwest winds will shift to northwest in the
wake of a strong cold front today. Some of the storms along and
ahead of the front may become strong to severe. Another period of
advisory level winds will be possible from Saturday into Sunday
morning as the pressure gradient tightens across the local waters.

&&

.FIRE WEATHER...

Aside from high dispersion indices today and Friday, there are
no other fire weather concerns at least for the next several days.

&&

.HYDROLOGY...

Rainfall with today's cold front is not expected to be sufficient
for flooding concerns as most areas will see less than one inch of
rain. The next chance for rain after today won't be until the middle
of next week.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   79  49  69  48  62 /  90   0   0   0   0
Panama City   73  51  67  50  63 /  80   0   0   0   0
Dothan        74  47  64  45  59 /  70   0   0   0   0
Albany        79  48  67  44  58 /  90   0   0   0   0
Valdosta      79  48  69  45  57 /  90   0   0   0  10
Cross City    79  51  71  49  64 /  90  10   0   0   0
Apalachicola  74  52  67  50  63 /  90   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...Small Craft Advisory until 11 AM EDT /10 AM CDT/ Friday for
     Apalachee Bay or Coastal Waters From Keaton Beach to
     Ochlockonee River FL out to 20 Nm-Coastal Waters From
     Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
     waters from Suwannee River to Keaton Beach FL out 20 NM-
     Coastal waters from Mexico Beach to Apalachicola FL out 20
     NM-Coastal waters from Mexico Beach to Okaloosa Walton
     County Line FL out 20 NM-Waters from Suwannee River to
     Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
     to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
     Beach to Okaloosa Walton County Line FL from 20 to 60 NM.

&&

NEAR TERM...Fieux
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Fieux
MARINE...Barry
FIRE WEATHER...Barry
HYDROLOGY...Barry

In the hours before

Special weather statement, Mar 18, 3:34 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
334 AM CDT Thu Mar 18 2021

ALZ065>069-181000-
Dale AL-Henry AL-Coffee AL-Geneva AL-Houston AL-
334 AM CDT Thu Mar 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR DALE...HENRY...COFFEE...GENEVA
AND NORTHWESTERN HOUSTON COUNTIES UNTIL 500 AM CDT...

At 334 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southwest of Rutledge to near
Crestview. Movement was east at 30 mph.

Winds in excess of 40 mph will be possible with these storms. In
addition, gusty winds of 40 to 50 mph will be possible ahead of this
line.

Locations impacted include...
Daleville, Elba, Abbeville, Geneva, Enterprise, Headland, Dothan,
Fort Rucker, Ozark, Hartford, Taylor, Midland City, Kinsey, Level
Plains, Slocomb, Samson, Newton, New Brockton, Ariton and Pinckard.

A Tornado Watch remains in effect until 600 AM CDT for southeastern
Alabama...the Panhandle of Florida...and southwestern Georgia.

LAT...LON 3154 8614 3162 8615 3162 8542 3171 8542
      3170 8522 3174 8520 3177 8516 3176 8513
      3170 8513 3165 8508 3099 8555 3099 8618
      3153 8619
TIME...MOT...LOC 0834Z 267DEG 25KT 3165 8648 3077 8662

42-DVD
Special weather statement, Mar 18, 3:45 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
445 AM EDT Thu Mar 18 2021

FLZ007>010-012-108-112-181000-
Coastal Bay FL-Central Walton FL-Holmes FL-Inland Bay FL-
South Walton FL-North Walton FL-Washington FL-
445 AM EDT Thu Mar 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAY...WALTON...
HOLMES AND WESTERN WASHINGTON COUNTIES UNTIL 600 AM EDT/500 AM
CDT/...

At 445 AM EDT/345 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 11 miles south of Andalusia
to near Navarre Beach. Movement was east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Vernon, Santa Rosa Beach, De Funiak Springs, Bonifay, Graceville,
Eglin Air Force Base, Union, Liberty, Live Oak, Freeport, Paxton,
Ponce De Leon, Caryville, Esto, Westville, Ebro, Noma, Oakwood Hills,
Cluster Springs and Whitehead Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 700 AM EDT/600 AM CDT/ for
the Panhandle of Florida.

LAT...LON 3040 8639 3038 8633 3042 8631 3040 8623
      3041 8624 3042 8626 3043 8625 3038 8617
      3039 8611 3044 8616 3047 8613 3046 8619
      3050 8620 3048 8622 3046 8639 3099 8639
      3099 8551 3021 8595 3031 8618 3037 8640
TIME...MOT...LOC 0845Z 250DEG 21KT 3114 8649 3033 8690

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 3:18 AM CDTSpecial Marine WarningTAE3 hr
Mar 18, 4:29 AM CDTSevere Thunderstorm WarningTAEHolmes, Walton, Washington61 min
Mar 18, 5:40 AM CDTSevere Thunderstorm WarningTAEBay, Walton, Washington64 min
Mar 18, 5:44 AM CDTSpecial Marine WarningTAE3 hr
Mar 18, 6:02 AM CDTTornado WarningTAEBay, Washington28 min
Mar 18, 6:05 AM CDTTornado WarningTAEBay, Calhoun, Gulf40 min
Mar 18, 6:19 AM CDTSevere Thunderstorm WarningTAEBay, Calhoun, Franklin, Gulf, Holmes, Jackson and 2 more86 min
Mar 18, 6:48 AM CDTTornado WarningTAEBay, Gulf27 min
Mar 18, 7:19 AM CDTSevere Thunderstorm WarningTAECalhoun, Franklin, Gadsden, Gulf, Leon, Liberty and 1 more56 min
Mar 18, 7:24 AM CDTSevere Thunderstorm WarningTAEGadsden, Leon, Liberty51 min
Mar 18, 8:08 AM CDTSpecial Marine WarningTAE2 hr
Mar 18, 8:11 AM CDTSevere Thunderstorm WarningTAEFranklin, Gadsden, Gulf, Jefferson, Leon, Liberty and 1 more64 min
Mar 18, 9:07 AM CDTSpecial Weather StatementTAEJefferson, Wakulla38 min
Mar 18, 9:52 AM CDTSpecial Weather StatementTAEJefferson, Madison53 min
Mar 18, 10:04 AM CDTSpecial Marine WarningTAE116 min
Mar 18, 10:49 AM CDTSpecial Weather StatementTAETaylor41 min
Mar 18, 11:36 AM CDTSpecial Weather StatementTAEDixie, Lafayette84 min
Mar 18, 11:55 AM CDTSpecial Marine WarningTAE110 min
Mar 18, 12:21 PM CDTTornado WarningTAEDixie, Lafayette, Taylor24 min
Mar 18, 12:44 PM CDTSevere Thunderstorm WarningTAEDixie, Lafayette31 min
Mar 18, 1:06 PM CDTSpecial Weather StatementTAEDixie39 min
Mar 18, 6:01 AM CDTSevere Thunderstorm WarningTAECalhoun, Clay, Early, Miller, Seminole59 min
Mar 18, 6:32 AM CDTTornado WarningTAEEarly43 min
Mar 18, 6:55 AM CDTSevere Thunderstorm WarningTAEBaker, Calhoun, Clay, Dougherty, Early, Quitman and 2 more65 min
Mar 18, 9:41 AM CDTSpecial Weather StatementTAEBen Hill, Berrien, Brooks, Colquitt, Cook, Irwin and 5 more94 min
Mar 18, 11:12 AM CDTSpecial Weather StatementTAELanier33 min
Mar 18, 3:34 AM CDTSpecial Weather StatementTAECoffee, Dale, Geneva, Henry86 min
Mar 18, 5:04 AM CDTSevere Thunderstorm WarningTAECoffee, Dale, Henry, Houston56 min
Mar 18, 5:26 AM CDTTornado WarningTAEDale, Henry, Houston49 min
Mar 18, 6:15 AM CDTTornado WarningTAEHenry30 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.